Covid vaccine causes side effects for people with facial treatment-US FDA
London, Jan. 5, 2021 (AltAfrica)-People with facial treatment (Fillers) run the risk of serious inflammation particularly from the affected areas of facial treatment the US Federal Food and Drug Administration warned, according to a local media report.
The warning comes after a “small number” of vaccine trial participants reported facial swelling as a side effect, plastic surgeon Dr. Amir Karam said.
The problem was recorded among those who received the aModerna COVID-19 vaccine
“So what they’ve seen in the 30,000 member trial that Moderna has done, is they found about three of those patients has reaction to the filler-facial treatment . The reaction was localized to where the filler was put in, so in a couple of cases it was the lip and the cheek,” Karam was quoted as saying by NBC7 news in San Diego.
Sharing a recent communication from @TheAestheticSoc about minor reactions to dermal fillers after #Covidvaccination (https://t.co/pbiCYcSybE) which responded to antihistamines and oral steroids. #fillers #dermalfillers— Basel Sharaf, MD, FACS Plastic Surgeon (@sharaf_basel) December 27, 2020
According to the report, one participant received fillers for their facial treatment two weeks before the vaccination and the other had it done six months prior.
Karam explained that when a person takes a vaccine, the immune system “ramps up.”
The immune system could target areas where the fillers are located which then cause “a more robust inflammatory response,” according to the doctor.
He added that the “possible” side effect shouldn’t stop people from getting vaccinated and that all reactions related to fillers were treated.
“I think if it’s localized, a very mild type of reaction just that the areas are swollen, I think the first step is to get in touch with the doctor who injected the filler,” Karam said.
However, he recommended seeking immediate emergency care if a person gets a severe allergic reaction.
In December, two people who received the Pfizer-BioNTech vaccine in the UK reported having reactions, including one report of anaphylaxis, which can cause throat swelling, breathing trouble and difficulty swallowing.
People who have a history of anaphylaxis to any vaccine, medicine or food have been advised by British regulators not to take the vaccine, Reuters previously reported.